Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 23, 2017, 2:18 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 24, 2017, 9:16 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2017, 2:18 PM MST (21:18 UTC)
- In effect from
- Apr 24, 2017, 9:16 AM MST
- Expired
- Apr 24, 2017, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2949 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749 WWUS75 KFGZ 232118 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 218 PM MST Sun Apr 23 2017 AZZ011-013-014-016-017-039-040-240230- /O.NEW.KFGZ.WI.Y.0016.170424T1900Z-170425T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 218 PM MST Sun Apr 23 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST MONDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon to 7 PM MST Monday. * TIMING...Gusty southwest winds to develop Monday after 12 noon and continue through 7 pm MST. * WINDS...Southwest 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-006-007-015-240200- /O.CON.KFGZ.WI.Y.0015.000000T0000Z-170424T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, and Munds Park 218 PM MST Sun Apr 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Strong wind gusts will continue through sunset tonight. * WINDS...Southwest at 20 to 30 mph gusting to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Interstate-40 west of Flagstaff and Highway 64 north of Williams will be most impacted. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
7 follow-up statements
913 WWUS75 KFGZ 240157 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 657 PM MST Sun Apr 23 2017 AZZ004-006-007-015-240300- /O.EXP.KFGZ.WI.Y.0015.000000T0000Z-170424T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, and Munds Park 657 PM MST Sun Apr 23 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Wind speeds will continue to decrease this evening and the Wind Advisory will be allowed to expire. Locally breezy winds are expected overnight. $$ AZZ011-013-014-016-017-039-040-241000- /O.CON.KFGZ.WI.Y.0016.170424T1900Z-170425T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 657 PM MST Sun Apr 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST MONDAY... * TIMING...Gusty southwest winds to develop Monday after 12 noon MST and continue through 7 pm MST. * WINDS...Southwest 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
428 WWUS75 KFGZ 240506 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1006 PM MST Sun Apr 23 2017 AZZ011-013-014-016-017-039-040-241315- /O.CON.KFGZ.WI.Y.0016.170424T1900Z-170425T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 1006 PM MST Sun Apr 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST MONDAY... * TIMING...Gusty southwest winds to develop Monday after 12 noon MST and continue through 7 pm MST. * WINDS...Southwest 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
525 WWUS75 KFGZ 240945 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 245 AM MST Mon Apr 24 2017 AZZ011-013-014-016-017-039-040-241745- /O.CON.KFGZ.WI.Y.0016.170424T1900Z-170425T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 245 AM MST Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * TIMING...Gusty southwest winds to develop today after 12 noon MST and continue through 700 pm MST. * WINDS...Southwest 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
346 WWUS75 KFGZ 241616 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 916 AM MST Mon Apr 24 2017 AZZ011-013-014-016-017-039-040-250030- /O.EXT.KFGZ.WI.Y.0016.170424T1616Z-170425T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 916 AM MST Mon Apr 24 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Gusty southwest winds have developed in the Show low and Springerville areas. Wind speeds to increase elsewhere in the advisory area through this morning and continue through 7 pm MST tonight. * WINDS...Southwest 25 to 40 mph with gusts to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
440 WWUS75 KFGZ 242029 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 129 PM MST Mon Apr 24 2017 ...Todays Wind Advisory Expanded... .Todays wind advisory has been expanded to incude the Flagstaff and Williams areas. AZZ012-015-250200- /O.EXA.KFGZ.WI.Y.0016.000000T0000Z-170425T0200Z/ Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Wupatki N.M, .Tuba City, Flagstaff, Williams, and Munds Park 129 PM MST Mon Apr 24 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect until 7 PM MST this evening. * TIMING...Gusty southwest winds to continue through 7 pm MST tonight. * WINDS...Southwest 25 to 40 mph with gusts to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ011-013-014-016-017-039-040-250200- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-170425T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 129 PM MST Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Gusty southwest winds to continue through 7 pm MST tonight. * WINDS...Southwest 25 to 40 mph with gusts to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
751 WWUS75 KFGZ 250035 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 535 PM MST Mon Apr 24 2017 AZZ011>017-039-040-250200- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-170425T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 535 PM MST Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Gusty southwest winds to continue through 7 pm MST tonight. * WINDS...Southwest 25 to 40 mph with gusts to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
652 WWUS75 KFGZ 250200 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 700 PM MST Mon Apr 24 2017 AZZ011>017-039-040-250300- /O.EXP.KFGZ.WI.Y.0016.000000T0000Z-170425T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 700 PM MST Mon Apr 24 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... .Winds across northern Arizona have decreased below advisory levels this evening and the wind advisory will be allowed to expire. Breezy conditions will still persist until after dark. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 23, 9:31 AM MST, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 23, 9:31 AM MST, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 931 AM MST Sun Apr 23 2017 .SYNOPSIS...Expect dry and warm weather through Monday. Gusty afternoon winds will return starting this afternoon and persist through the week as a series of weather disturbances brush Arizona. The stronger of these systems will bring a cooling trend starting Tuesday along with a slight chance of showers. && .UPDATE...Satellite shows a wide and fairly thick band of cirrus has crossed the western AZ border. This should bring partly to mostly cloudy skies for a portion of today as it moves eastward. Forecast updates have been sent. && .PREV DISCUSSION /402 AM MST/...A passing shortwave trough later today will usher in a general pattern of troughing and west to northwest flow across Arizona over the coming week. For today...Pressure gradients will strengthen substantially with this first trough resulting in afternoon southwest winds in the 20 to 30 mph range gusting to 35 mph across most of northern Arizona. Even stronger afternoon gusts, in the 40 to 45 mph, are expected from Flagstaff to across the northwest corner of Arizona. A Wind Advisory is in effect later today across this portion of Arizona. In addition, there will be very little moisture with this first passing trough. The combination of strong winds and dry conditions warrant the issuance of a Red Flag Warning for locations along and north of the Mogollon Rim. For Monday...Another approaching trough will produce even stronger winds, with the focus shifting to northeast Arizona. Dry conditions will remain through Monday afternoon with a Fire Weather Watch in effect from the Mogollon Rim northward on Monday. Wind gusts approaching 50 mph will be possible across northeast Arizona on Monday. From Tuesday onward...The general pattern of troughing will persist. Models are now showing a bit of cooler air pushing in from the north for Tuesday. In addition, there will be enough upward motion and cooling for a slight chance of showers over far northeast Arizona. Daytime temperatures will warm a bit on Wednesday and Thursday as the second trough moves eastward. Behind the trough, breezy afternoon conditions will continue with winds shifting to a more northwesterly direction. The GFS and European model forecasts show an even stronger trough and cold front by Friday and Saturday bringing much cooler temperatures along with a chance of showers. High temperatures could dip from 10 to 15 degrees below normal by Friday and Saturday. Still time for this possibility to fade (as have many other such systems on day 7 this spring) to stay tuned. && .AVIATION...For the 18Z Package...VFR conditions under variable high clouds over the next 24 hours. Southwest wind gradually increasing to 15-25KT with gusts 30-40KT by this afternoon, then decreasing to 5-15KT after 03Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A passing trough will cause strong southwest winds with low humidity for most locations along and north of the Mogollon Rim today, and a Red Flag Warning is in effect for many of these areas. Strong winds will continue Monday for most areas along and northeast of the Mogollon Rim where a Fire Weather Watch is in effect. Tuesday through Thursday...Occasionally windy conditions will continue with a chance of showers across far northern Arizona. Daytime humidity is forecast to remain above critical thresholds through the period. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning until 7 PM MST this evening FOR AZZ104-106-107- 109-111>116-139-140. Fire Weather Watch from Monday morning through Monday evening FOR AZZ109>116-139-140. Wind Advisory until 7 PM MST this evening FOR AZZ004-006-007-015. && PUBLIC...DL/McCollum AVIATION...JJ FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Apr 23, 4:03 AM MST, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 403 AM MST Sun Apr 23 2017 AZZ004-006-007-009>016-038>040-240500- Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 403 AM MST Sun Apr 23 2017 This Hazardous Weather Outlook is for portions of north central Arizona...northeast Arizona and west central Arizona. .DAY ONE...Today and Tonight A Red Flag Warning is in effect today from noon until 7 pm MST for much of the area along and north of the Mogollon Rim. Also, a Wind Advisory is in effect for the northwest corner of Arizona from Noon until 700 pm MST. A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Fire Weather Watch is in effect Monday from 11 am to 8 pm MST for the area along and north of the Mogollon Rim. A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:04 AM MST | Wind Advisory | FGZ | Coconino | 15 hr |
| Apr 23, 2:40 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.